Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 204, NWS Wichita, KS

June 28, 2016Harper County, Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 28, 2016, 3:22 PM CDT for Harper County, Kingman County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 3:22 PM CDT (20:22 UTC)
Expired
Jun 28, 2016, 3:55 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Harper County, KS, Kingman County, KS

The radar

The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

425 
WUUS53 KICT 282022
SVRICT
KSC077-095-282130-
/O.NEW.KICT.SV.W.0204.160628T2022Z-160628T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 430 PM CDT

* AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  NORWICH...OR 11 MILES NORTH OF HARPER...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORWICH...SPIVEY...RUNNYMEDE AND RAGO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3734 9827 3758 9804 3757 9781 3731 9780
TIME...MOT...LOC 2022Z 031DEG 7KT 3745 9801 

HAIL...1.25IN
WIND...60MPH
 
$$

METZGER
2 follow-up statements
079 
WWUS53 KICT 282036
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT TUE JUN 28 2016

KSC077-095-282130-
/O.CON.KICT.SV.W.0204.000000T0000Z-160628T2130Z/
HARPER KS-KINGMAN KS-
336 PM CDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN HARPER AND SOUTHEASTERN KINGMAN COUNTIES...

AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
HARPER...MOVING SOUTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORWICH...SPIVEY...RUNNYMEDE AND RAGO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A SLOW MOVING STORM.  TORRENTIAL RAINFALL IS LIKELY AS A
RESULT...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3734 9827 3758 9804 3757 9781 3731 9780
TIME...MOT...LOC 2035Z 031DEG 7KT 3743 9803 

HAIL...1.25IN
WIND...60MPH
 
$$

METZGER
545 
WWUS53 KICT 282055
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT TUE JUN 28 2016

KSC077-095-282104-
/O.CAN.KICT.SV.W.0204.000000T0000Z-160628T2130Z/
HARPER KS-KINGMAN KS-
355 PM CDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARPER AND
SOUTHEASTERN KINGMAN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3734 9827 3758 9804 3757 9781 3731 9780
TIME...MOT...LOC 2052Z 031DEG 7KT 3739 9805 

$$

METZGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:03 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 28, 3:03 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
303 PM CDT TUE JUN 28 2016

.SHORT TERM...(This evening through Friday night)
Issued at 202 PM CDT Tue Jun 28 2016

Forecast highlights focus around a potentially active pattern
thunderstorm-wise the next several days/nights, with several bouts
of strong to severe thunderstorms and locally heavy rain across
the region.

The forecast the next several days will largely be driven by
mesoscale, convectively-induced features, which are extremely
difficult if not impossible to predict more than 12-24 hours in
advance. Consequently, forecast confidence regarding specific
details is low for the next several days. Focused mainly on
trends and in many cases made little changes from previous
forecaster.

Current thunderstorm activity dropping south across central and
south-central KS is being driven by a southward moving outflow
boundary amidst an increasing unstable airmass. Even though deep
layer shear is not overly impressive, strong clockwise directional
turning with height will favor a handful of strong/severe storms
this afternoon into early/mid evening over mainly south-central
KS. Thinking activity will exit south into Oklahoma by 7pm. Bubble
high in wake of this activity should tend to stabilize the
atmosphere through the evening and thus suppress widespread
thunderstorm activity after 7pm. However, expecting a thunderstorm
complex or two to congeal over the high plains of western NE this
evening, propagating southeast along 850-700mb thermal/moisture
gradient into western/central KS later tonight toward Wed morning.
Like last night/early this morning, widespread severe weather is
not expected by the time this activity reaches the forecast area,
although a handful of wind gust reports over 60 mph are possible,
along with locally heavy rain.

Wednesday-Wednesday night forecast is largely dependent on
magnitude and track of tonight's activity. If the NAM and
associated hi-res models verify, a massive convectively-induced
outflow and associated bubble high will settle across the area,
leaving a stabilized, cooler and mostly thunderstorm-free
atmosphere in its wake. In contrast, the GFS and ECMWF keep
overnight complex further north and not as robust, allowing for a
warmer and more unstable Wed airmass as the remnant outflow drapes
across the forecast area. With this latter scenario, potential
for strongly unstable airmass along with somewhat better deep
layer shear should promote strong/severe storms with anything that
can develop in vicinity of the remnant outflow, along with
locally heavy rain.

Wondering if the greatest potential for organized thunderstorm
activity will be Thu afternoon-night, as approaching Canadian high
pressure from the north enhances outflow/frontal convergence
somewhere across southern KS/northern OK. Once again
thermodynamic and kinematic environments will favor strong to
severe storms with any activity that affects the area, along with
locally heavy rain. With the boundary lifting back north, expect
continued thunderstorm chances especially Friday night.

Temperature-wise, The potential for widespread clouds and
precipitation will likely keep afternoon highs in check the next
several days, likely no higher than around 90 degrees.

.LONG TERM...(Saturday through Tuesday)
Issued at 202 PM CDT Tue Jun 28 2016

Thunderstorm potential Saturday-Sunday will be largely dependent
on how far north the frontal zone retreats. GFS retreats the
boundary furthest north, likely keeping greatest chances north of
the forecast area Sat-Sun, with hot and mostly dry weather south
of the boundary. In contrast, the ECMWF holds the frontal zone
further south, which would allow for greater chances for
thunderstorms across the forecast area through the weekend, along
with cooler temperatures. Strong-severe storms and locally heavy
rain would be a continued threat if the ECMWF scenario verifies.

Expect a gradual drying and warming trend by early to mid next
week, as some semblance of upper ridging attempts to build in from
the west.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 116 PM CDT Tue Jun 28 2016

Very challenging aviation forecast. Models did not initialize
850MB moisture very well this morning and have not been handling
convective trends either. 850MB analysis showed impressive
moisture discontinuity from roughly kcnk to ktul. Current
thunderstorm cluster in the vicinity of KRSL is slightly elevated
and likely moving along this gradient. With instability increasing
to the south, suspect these will hold together in the short term,
but with forcing rather weak, evolution will be at mercy of cold
pool and surface convergence. Have including VCTS at KHUT and will
amend KICT for storms when timing is a bit more certain. Expecting
precipitation to wane behind this cluster during the evening.
Another round of storms over the high plains will likely sweep
across the area very late tonight and tomorrow morning. Have
included vcts for that. -howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  87  68  89 /  30  40  40  40
Hutchinson      68  86  67  89 /  40  40  40  40
Newton          68  85  66  87 /  40  40  40  40
ElDorado        68  86  67  87 /  30  40  40  40
Winfield-KWLD   69  89  69  90 /  20  30  30  40
Russell         66  85  65  86 /  50  50  50  30
Great Bend      66  86  65  87 /  50  50  40  30
Salina          68  86  66  88 /  50  50  50  40
McPherson       67  86  66  88 /  40  50  40  40
Coffeyville     68  89  69  89 /  20  30  30  40
Chanute         68  87  67  86 /  30  30  40  40
Iola            67  86  66  86 /  30  40  50  40
Parsons-KPPF    68  88  68  88 /  20  30  40  40

&&

.ICT Watches/Warnings/Advisories...None.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...PJH
Hazardous weather outlook, Jun 28, 1:55 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
155 PM CDT TUE JUN 28 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291900-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
155 PM CDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL LIKELY PERSIST THROUGH SUNSET ACROSS PARTS
OF CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY WEST OF I-35. WINDS
TO 55 MPH AND TORRENTIAL RAIN ARE ANTICIPATED WITH THE STRONGER
STORMS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.

ADDITIONAL STORMS ARE POSSIBLE LATE TONIGHT...MOST LIKELY ALONG
AND WEST OF I-135. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...60 MPH WINDS ALONG WITH LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE WEATHER PATTERN LOOKS TO BE SETTING UP FOR THE WEDNESDAY
THROUGH SUNDAY TIME FRAME. THE THURSDAY NIGHT THROUGH SATURDAY
TIME FRAME LOOKS TO BE THE MOST ACTIVE WITH SEVERAL ROUNDS OF
STORMS POSSIBLE. HEAVY RAIN AND FLOODING LOOKS TO BE THE MAIN
THREAT. HOWEVER ANY STORM DURING THIS PERIOD WILL HAVE A CHANCE
TO PRODUCE 50 MPH DOWNBURST WINDS ALONG WITH NICKEL SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jun 28, 11:49 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT TUE JUN 28 2016

KSZ032-033-281715-
RUSSELL KS-LINCOLN KS-
1149 AM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 1215 PM CDT

* AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF NATOMA...OR 19 MILES
  NORTH OF RUSSELL...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...GORHAM...LURAY...PARADISE...WALDO AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3922 9836 3917 9814 3880 9904 3913 9904
      3913 9849 3922 9849
TIME...MOT...LOC 1646Z 319DEG 17KT 3917 9887

RITZMAN
Special weather statement, Jun 28, 12:13 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CDT TUE JUN 28 2016

KSZ032-033-281745-
RUSSELL KS-LINCOLN KS-
1213 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 1245 PM CDT

* AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  EAST OF LURAY TO 7 MILES NORTH OF RUSSELL TO EMMERAM...AND MOVING
  SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...GORHAM...SYLVAN GROVE...LURAY...DORRANCE...
  MILBERGER...BUNKER HILL...PARADISE...WALDO...WILSON STATE PARK...
  WILSON LAKE AND RUSSELL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3913 9904 3913 9849 3916 9849 3916 9848
      3907 9824 3878 9858 3869 9888 3870 9904
TIME...MOT...LOC 1710Z 312DEG 24KT 3914 9860 3899 9881 3895 9910

RITZMAN
Special weather statement, Jun 28, 12:39 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1239 PM CDT TUE JUN 28 2016

KSZ032-033-047-048-281815-
ELLSWORTH KS-RUSSELL KS-BARTON KS-LINCOLN KS-
1239 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 115 PM CDT

* AT 1237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  LUCAS TO 8 MILES SOUTHEAST OF RUSSELL TO 5 MILES EAST OF PFEIFER...
  AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...WILSON...LUCAS...GORHAM...SYLVAN GROVE...LURAY...
  DORRANCE...MILBERGER...BUNKER HILL...GALATIA...SUSANK...
  WILSON STATE PARK...WILSON LAKE AND RUSSELL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3888 9904 3892 9885 3914 9869 3913 9850
      3901 9827 3860 9858 3850 9903
TIME...MOT...LOC 1737Z 322DEG 26KT 3907 9858 3878 9876 3872 9906

RITZMAN
Special weather statement, Jun 28, 2:38 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CDT TUE JUN 28 2016

KSZ067-282030-
RENO KS-
238 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM 6 MILES NORTH OF STAFFORD...MOVING
  SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 TO 75 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NICKERSON...PRETTY PRAIRIE...ARLINGTON...TURON...PARTRIDGE...
  SYLVIA...PLEVNA...ABBYVILLE...WILLOWBROOK AND LANGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3817 9847 3817 9822 3816 9822 3816 9815
      3817 9814 3817 9799 3773 9795 3773 9846
TIME...MOT...LOC 1935Z 319DEG 24KT 3805 9856

METZGER
Special weather statement, Jun 28, 2:42 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT TUE JUN 28 2016

KSZ082-282030-
KINGMAN KS-
242 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM OVER CAIRO...MOVING SOUTHEAST AT 10
  MPH.

HAIL UP TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 TO 75 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...CUNNINGHAM...NASHVILLE...WILLOWDALE...ZENDA...SPIVEY...
  CLEVELAND...PENALOSA AND KINGMAN AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WARNING MAY BE NEEDED WITH THIS STORM IF IT MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3739 9846 3750 9847 3773 9846 3773 9796
      3739 9814 3738 9825
TIME...MOT...LOC 1940Z 325DEG 8KT 3763 9853

METZGER
Special weather statement, Jun 28, 3:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT TUE JUN 28 2016

KSZ082-282045-
KINGMAN KS-
316 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 313 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  8 MILES WEST OF NORWICH...OR 12 MILES NORTH OF HARPER...MOVING
  SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NORWICH...MURDOCK...WATERLOO...MT VERNON...
  RAGO AND CHENEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3740 9816 3773 9800 3772 9781 3739 9781
TIME...MOT...LOC 2013Z 37DEG 7KT 3746 9801

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:44 PM CDTSpecial Weather StatementICTMarion46 min
Jun 28, 4:05 AM CDTSpecial Weather StatementICTSaline40 min
Jun 28, 7:06 AM CDTSpecial Weather StatementICTMarion24 min
Jun 28, 11:49 AM CDTSpecial Weather StatementICTRussell26 min
Jun 28, 12:13 PM CDTSpecial Weather StatementICTRussell32 min
Jun 28, 12:39 PM CDTSpecial Weather StatementICTRussell36 min
Jun 28, 2:38 PM CDTSpecial Weather StatementICTReno52 min
Jun 28, 2:42 PM CDTSpecial Weather StatementICTKingman48 min
Jun 28, 3:16 PM CDTSpecial Weather StatementICTKingman29 min
Jun 28, 4:00 PM CDTSevere Thunderstorm WarningICTHarper46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.